Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 359, NWS Tulsa, OK

October 7, 2004Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 7, 2004, 2:46 PM CDT for Pushmataha County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2004, 2:46 PM CDT (19:46 UTC)
Expired
Oct 7, 2004, 3:45 PM CDT
In force
59 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 118 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2004-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 560 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2004-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
560 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 071946
SVRTUL
OKC127-072045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
246 PM CDT THU OCT 7 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 345 PM CDT

* AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES NORTHWEST OF
  CLAYTON...MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TUSKAHOMA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3464 9557 3453 9540 3470 9504 3471 9538

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 11:00 AM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Oct 7, 11:00 AM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
1100 AM CDT THU OCT 7 2004

WILL GO AHEAD AND KEEP HIGHEST POPS ACROSS THE EAST FOR THE
AFTERNOON BASED ON LATEST RADAR TRENDS. WILL ONLY TRIM BACK TO
LIKELY POPS ELSEWHERE HOWEVER. RAIN AND CLOUDS HAVE KEPT TEMPS IN
CHECK...AND CURRENT FORECAST HAS THIS HANDLED. WILL LEAVE TEMPS AS
THEY ARE...WITH THE ADJUSTMENT OF POPS THE ONLY SIGNIFICANT CHANGE
FOR THE AFTERNOON UPDATE. CHANCES FOR RAIN CONTINUE INTO THE
WEEKEND..SO NO CHANGES WILL BE MADE TO LATER PERIODS.

ZFP ALREADY SENT...AFM/PFM OUT SHORTLY.

FORECAST ID= 05

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Oct 7, 4:40 AM CDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
440 AM CDT THU OCT 7 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
440 AM CDT THU OCT 7 2004

...POTENTIAL FOR HEAVY RAIN TODAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN.
	RISK...LIMITED.
	AREA...ENTIRE FORECAST AREA
	ONSET...ONGOING

DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE TODAY ACROSS THE
ENTIRE REGION. THERE WILL BE A SMALL CHANCE OF A STORM OR TWO BRIEFLY
REACHING SEVERE LIMITS...BUT THE MAIN THREAT WILL BE FROM HEAVY
RAINFALL. SOME TRAINING OF CELLS MAY OCCUR WHICH WILL ENHANCE
RAINFALL TOTALS IN A FEW AREAS.

UNSETTLED WEATHER WILL CONTINUE OVER THE NEXT FEW DAYS AS A SLOW
MOVING UPPER SYSTEM LINGERS TO OUR WEST.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION

In the hours before

Special weather statement, Oct 7, 2:33 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
233 PM CDT THU OCT 7 2004

OKZ049-075-072030-
LATIMER OK-PUSHMATAHA OK-
233 PM CDT THU OCT 7 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
     LATIMER AND NORTHERN PUSHMATAHA

AT 233 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
STANLEY...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...YANUSH...BENGAL...CLAYTON...
STANLEY...TUSKAHOMA...KIAMICHI AND SARDIS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Oct 7, 2:35 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
235 PM CDT THU OCT 7 2004

OKZ070-072030-
MUSKOGEE OK-
235 PM CDT THU OCT 7 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
     EASTERN MUSKOGEE

AT 235 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF KEEFETON...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...KEEFETON...OKTAHA...
SUMMIT...BRAGGS AND FORT GIBSON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.